MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Model Number G45408
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Atrial Perforation (2511)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: dqx wire, guide, catheter.
 
Event or Problem Description
Description of event according to initial reporter: patient was undergoing non-surgical aortic valve replacement (avr) with a 26mm corevalve.Using a retrograde percutaneous approach for a transcatheter aortic valve.A 035/180cm lunderquist extra stiff wire was advanced retrograde across the aortic valve to the left ventricular apex.After the delivery of the balloon aortic valvuloplasty, the lunderquist wire was noted to have a abnormal band approximately 40mm from the distal tip at the segment of the wire that is generally bonded.At this point the physician became concerned given the abnormal appearance of the wire for trauma to the left ventricle.A straight pigtail was delivered and the wire was exchanged for a new one.The initial wire was examined and there was no evidence of disruption of the outer core, it just simple appeared to have bent slightly.In caution, an echo was performed and it was noted for a pericardial effusion, patient was stable during procedure, consult placed to cv surgeon, patient brought to or for subxiphild pericardial window followed by sternotomy, cardiopulmonary bypass, and repair left ventricular perforation.Per or report, there was a 1 cm, laceration near the distal end of the circumflex near the apex.Patient outcome: unknown.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10647881
Report Number3005580113-2020-00421
Device Sequence Number3903755
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)240423(10)E3842965
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2020
Report Date (Section F) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2024
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE3842965
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/14/2020
Event Location Hospital
Date Report to Manufacturer10/06/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72